Do You Recommend Prozac for Depression and Anxiety?
- 4 Aug 2011 by Lucah
- prozac, depression, anxiety, generalized anxiety disorder, side effect, prescription
Well today I was giving an prescription for Prozac for depression and anxiety. My mom is telling me not get the prescription filled because she worried about the side effects as well as me having to take it as a long term thing. I feel whatever I need to feel like my normal self again I'll try, but I'm also a bit nervous about it... I don't know but anyway, is there anything that you have experienced on this med or something I should really think about before I use this? or should I just forgo this all together?
Thanks in Advance...
4 Aug 2011
Would you kindly provide your age? IF you are a teenager or in your early twenties Prozac can cause some problems such as suicidal ideation. However, this is a good medication and for the most part is well tolerated.
It works well on anxiety and depression, at least that is what I've found.
Your mum may be concerned because of some bad press that it has gotten over the years. Fear not, for the percentages of horrid side effects are slim.
Best wishes and I do hope you are feeling better soon,
4 Aug 2011
Prozac is a good medication for depression and anxiety. You may experience some mild side effects when you first start taking such as drowsiness, headache, nausea and diarrhea. These side effects will subside with continued use. If these side effects become too bothersome or you have a worsening of depression, please contact the doctor asap. It will take upwards of a month for this medication to reach maximum effectiveness against the depression and anxiety.
While starting a new medication such as Prozac is an adjustment to the body, once adjusted it is very effective against symptoms of depression and anxiety. There are many antidepressants to choose from. If for some reason Prozac doesn't work for you, do not despair, there are others to try.
Good luck on the new med,
6 Aug 2011
I agree that prozac is a good med for anxiety and depression,i was on it for a while and found it helped the mild anxious feelings and lowness but i had to come off it as i suffer from severe anxiety but i would recomend it for someone starting out taking meds. Your mum is probably just worried about you having to take meds,but if they will help you and make your life easier than just explain this to her. You might suffer the side effects but they will pass and you should start to feel better within a few weeks,the side effects will be bearable but if you experience an increase in depression or you start to have suicidal thoughts contact your gp.You should be fine on this med and i wish you all the best,i hope you feel better soon.
Let us know how you're doing,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was on lexapro 20mg for 8 months and my pysc changed me last week(as the lexapro was'nt working for me)so i'm taking 10mg of prozac for 1 ...
5 answers • 16 Feb 2011
I want to know what side effects or any comments from anyone who has been prescribed this med? I am currently taking 20mg prozac with 1mg xanax twice ...
7 answers • 25 Jun 2011
I have been on 20mg of Prozac for nearly 5 weeks and I am suffering from some weird side effects this week. At first, it did a great job but now the ...
4 answers • 18 Apr 2013
I recently started taking Prozac for anxiety, panic attacks and depression and I am absolutely miserable due to side effects. Today was my 5th day ...
5 answers • 27 Nov 2014
... week then up it to 20. Im not feeling any side effects. The doctor said i might feel trembly and what not, is it because its the first day i dont ...
4 answers • 25 Feb 2015